Your Health. Your Family. Your Choice.
Administered by: Other Purchased by: Other
Life Threatening? No
Write-up: This case was reported by a physician and described the occurrence of death nos in a 14-year-old female subject who was vaccinated with CERVARIX (GlaxoSmithKline). On the morning of the 28 September 2009 the patient received unspecified dose of CERVARIX (1 injection). On 28 September, within 30 minutes after vaccination with CERVARIX, the patient experienced a possible anaphylactic reaction (not confirmed). The patient collapsed and had to be administered an adrenaline injection. The patient had to be resuscitated by the paramedics and was taken to accident and emergency where they made another attempt to resuscitate the patient. The attempt was not successful and the patient was declared dead on 28 September 2009. It was unknown whether an autopsy was performed. Verbatim text: On the 28th September 2009 a public health consultant reported that a 14 year old female patient was administered a dose of CERVARIX ( Batch: AHPVA043BB, expiry: 09/2010) at school, in the morning of the 28th September 2009 as part of a school immunization program. The consultant reported that within 30 minutes after the administration of the CERVARIX the patient experienced what they believed was an anaphylactic reaction (not confirmed). The patient collapsed and had to be administered an adrenaline injection, she had to be resuscitated by paramedics and was taken to accident and emergency where they made another attempt to resuscitate the patient but it was not successful and the patient was declared dead. There was no further information available at the time of reporting. Follow-up information received via regulatory authority on 30 September 2009: The patient was taking CERVARIX for the prevention of premalignant cervical lesions and cervical cancer. The patient had no known allergies. She was being treated for migraines with propranolol (unknown dose or presentation) but his has not been confirmed by patient''s GP or family. The patient received her first dose of CERVARIX (Batch Number: A1-IPVA043BB) at 10:45 on Monday 28th September 2009 and following complaining of being unwell, had collapsed at approximately 12:00. Paramedics performed CPR on the patient but could not revive her and following further unsuccessful resuscitation attempts at the local acute trust Emergency Care Department, was pronounced dead. The patient died on 28 September 2009 from anaphylaxis. Follow-up information received on 8 October 2009: On 28 September 2009 the subject experienced circulatory collapse. The cause of death was unknown. Follow-up information received on 9 October 2009: Concurrent medications included lansoprazole and sumatriptan succinate. On the morning of the 28 September 2009 the subject received an unspecified dose of CERVARIX (1 injection, intramuscular). The reporter stated that it was not possible to confirm whether the subject was actually administered a dose of sumatriptan succinate prior to vaccination with CERVARIX. The regulatory authority reported that the subject ''received the vaccination, collapsed approximately 60 minutes later, VF, then asystolic arrest. No external signs of anaphylaxis.'' The cause of death was reported to be anaphylaxis. Follow-up information received on 16 October 2009: On an unknown date the subject experienced a malignant neoplasm. The outcome of the malignant neoplasm was fatal. The cause of death was reported to be malignant neoplasm. Post mortem results were pending.
Copyright © 2018 National Vaccine Information Center. All rights reserved.
21525 Ridgetop Circle, Suite 100, Sterling, VA 20166